MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the johnson and johnson (jnj) preloaded intraocular lens (iol) failed.It was noted to have scratches on the lens following placement.The surgeon removed the scratched lens and implanted another lens.The original intended procedure was phacoemulsification cataract with iol implantation without astigmatic keratomy in their left eye.Through follow-up the customer stated that to their knowledge there was no capsule tear, vitrectomy or incision enlargement.No further information was provided.Note.Medsun program.Uf/importer report#: (b)(4).
 
Additional Manufacturer Narrative
Section a2 age or date of birth: information unknown/not provided.Section a5, ethnicity: information unknown/not provided.Section d6a, if implanted, give date: not applicable as the iol was removed and replaced during the same procedure.Section d6b, if explanted, give date: not applicable as the iol was removed and replaced during the same procedure.Therefore, not explanted.Section h3-other (81): the device has not been returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information.However, to date, it has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information.Section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: may 6, 2024.Section h3: evaluated by manufacturer: yes.Device evaluation: the complaint device was received.The device was inspected under magnification.The complaint handpiece was received with the plunger rod fully advanced.The cartridge and cartridge tip presented with stress marks/damaged however the damage was within specification for a used device.Viscoelastic residue was not evenly distributed through the length of the cartridge.The lens module was inspected and no damage or viscoelastic residue was identified.The device assembly was inspected and no issues were identified however fluid was identified under the lens module.The plunger rod was inspected and no issues were identified.The lens was cleaned and presented with no issues.Based on the complaint investigation results, the product was released within specifications.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19178050
Report Number3012236936-2024-01226
Device Sequence Number7147329
Product Code HQL
UDI-Device Identifier05050474731837
UDI-Public(01)05050474731837(17)260210
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2026
Device Model NumberDIB00
Device Catalogue NumberDIB00U0235
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2024
Supplement Date Received by Manufacturer05/17/2024
Initial Report FDA Received Date04/25/2024
Supplement Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale
Patient Weight73 KG
Patient RaceWhite